Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 160, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 3, 2008, 4:15 PM CDT for Taylor County, Wisconsin. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2008, 4:15 PM CDT (21:15 UTC)
- Expired
- Aug 3, 2008, 5:15 PM CDT
- In force
- 60 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
County Taylor County, WI
The radar
The La Crosse radar (KARX), 174 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 032115
SVRARX
WIC119-032215-
/O.NEW.KARX.SV.W.0160.080803T2115Z-080803T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
415 PM CDT SUN AUG 3 2008
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TAYLOR COUNTY IN NORTH CENTRAL WISCONSIN...
* UNTIL 515 PM CDT
* AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
JUMP RIVER...OR 11 MILES SOUTHEAST OF LADYSMITH...MOVING EAST AT 55
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JUMP RIVER AND HANNIBAL AROUND 420 PM...
THE MILLER DAM FLOWAGE AND POLLEY AROUND 425 PM...
COUNTY ROADS D AND N AND KATHRYN LAKE AROUND 430 PM...
HIGHWAY 64 AND COUNTY D D AROUND 435 PM...
THE MONDEAUX FLOWAGE AND NORTH TWIN LAKE AROUND 440 PM...
MEDFORD AND CHELSEA AROUND 445 PM...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE OR DAMAGED.
LAT...LON 4538 9003 4512 9003 4512 9018 4503 9019
4503 9020 4505 9093 4538 9093 4539 9046
4539 9033 4539 9030 4539 9005
TIME...MOT...LOC 2115Z 282DEG 48KT 4537 9088
$$
BINAU4 follow-up statements
000
WWUS53 KARX 032127
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
427 PM CDT SUN AUG 3 2008
WIC119-032215-
/O.CON.KARX.SV.W.0160.000000T0000Z-080803T2215Z/
TAYLOR WI-
426 PM CDT SUN AUG 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR TAYLOR COUNTY...
AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR JUMP RIVER...OR 15 MILES SOUTHEAST OF LADYSMITH...MOVING EAST AT
55 MPH. THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS
RUSK COUNTY SINCE 330 PM.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COUNTY ROADS D AND N AND KATHRYN LAKE AROUND 435 PM...
HIGHWAY 64 AND COUNTY D D AROUND 440 PM...
NORTH TWIN LAKE AND THE MONDEAUX FLOWAGE AROUND 445 PM...
MEDFORD AND CHELSEA AROUND 450 PM...
RIB LAKE AND HIGHWAY 13 AND COUNTY ROAD M AROUND 455 PM...
HIGHWAY M AND JOE MARTIN ROAD AND GAD AROUND 500 PM...
GOODRICH AND WOOD LAKE AROUND 505 PM...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4538 9003 4512 9003 4512 9018 4503 9019
4503 9020 4505 9093 4538 9093 4539 9046
4539 9033 4539 9030 4539 9005
TIME...MOT...LOC 2126Z 282DEG 48KT 4531 9080
$$
BINAU000
WWUS53 KARX 032143
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
443 PM CDT SUN AUG 3 2008
WIC119-032215-
/O.CON.KARX.SV.W.0160.000000T0000Z-080803T2215Z/
TAYLOR WI-
443 PM CDT SUN AUG 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR TAYLOR COUNTY...
AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR PERKINSTOWN...OR 15 MILES WEST OF MEDFORD...MOVING EAST AT 55
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ESADORE LAKE AND NORTH TWIN LAKE AROUND 450 PM...
MEDFORD AND CHELSEA AROUND 455 PM...
RIB LAKE AND THE TAYLOR COUNTY AIRPORT AROUND 500 PM...
GAD AND HIGHWAY M AND JOE MARTIN ROAD AROUND 505 PM...
GOODRICH AROUND 510 PM...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4538 9003 4516 9004 4512 9003 4512 9018
4503 9019 4504 9066 4514 9079 4538 9071
4539 9005
TIME...MOT...LOC 2143Z 282DEG 48KT 4520 9058
$$
BINAU000
WWUS53 KARX 032202
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
502 PM CDT SUN AUG 3 2008
WIC119-032215-
/O.CON.KARX.SV.W.0160.000000T0000Z-080803T2215Z/
TAYLOR WI-
503 PM CDT SUN AUG 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR EASTERN TAYLOR COUNTY...
AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR MEDFORD...MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGHWAY M AND JOE MARTIN ROAD AROUND 510 PM...
GOODRICH AROUND 515 PM...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4529 9027 4526 9004 4516 9004 4512 9003
4512 9018 4503 9019 4503 9048 4521 9052
4538 9046
TIME...MOT...LOC 2203Z 289DEG 43KT 4511 9027
$$
BINAU000
WWUS53 KARX 032214
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
514 PM CDT SUN AUG 3 2008
WIC119-032223-
/O.EXP.KARX.SV.W.0160.000000T0000Z-080803T2215Z/
TAYLOR WI-
515 PM CDT SUN AUG 3 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TAYLOR COUNTY EXPIRES
AT 515 PM CDT...
THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND NO LONGER
APPEARS CAPABLE OF PRODUCING SEVERE WEATHER AS IT PUSHES EAST OUT OF
THE COUNTY.
LAT...LON 4529 9027 4526 9004 4516 9004 4512 9003
4512 9018 4503 9019 4503 9048 4521 9052
4538 9046
TIME...MOT...LOC 2213Z 289DEG 43KT 4509 9017
$$
BINAUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:12 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Aug 3, 2:12 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 212 PM CDT SUN AUG 3 2008 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT ACTIVE WEATHER EXPECTED IN THE NEAR TERM AS UPPER RIDGE IS FLATTENED BY SHORT WAVE ENERGY EJECTING OUT OF CANADIAN UPPER TROUGH. FORECAST CHALLENGE REMAINS THUNDERSTORM AND ASSOCIATED SEVERE WEATHER THREATS TONIGHT AND AGAIN TOMORROW. FORECAST AREA UNDER THE TRANSITION ZONE TODAY WITH STRONG WARM AIR AND MOISTURE ADVECTION PUSHING IN FROM THE SOUTHWEST. ELEVATED WARM LAYER HAS BEEN TRIGGERING THUNDERSTORMS ACROSS CENTRAL MINNESOTA INTO NORTHWEST WISCONSIN BUT MAIN PUSH IS TO THE NORTHEAST AND WITH DRIER AND FAR MORE STABLE AIRMASS IN PLACE ACROSS THE REST OF WISCONSIN...STORMS HAVING HARD TIMES STAYING ORGANIZED. MEANWHILE SURFACE WARM FRONT EXTENDS FROM LOW OVER SOUTHEAST SOUTH DAKOTA INTO CENTRAL IOWA. AHEAD OF THIS FRONT TEMPERATURES HAVE BEEN QUITE COOL BUT LOW LEVEL MOISTURE IS MAKING SOME PROGRESS WITH DEW POINTS SLOWLY RISING. EVENING WEATHER COULD BE QUITE INTERESTING. THREAT FOR STORMS WILL BATTLE WARM MID LAYER TEMPERATURES BUT PLENTY OF OTHER FACTORS IN PLACE FOR POSSIBLE ORGANIZED SEVERE WEATHER EVENT. GIVEN LOCATION OF SURFACE LOW AND WARM FRONT...COULD SEE THUNDERSTORMS ERUPT ALONG AND JUST NORTH OF BOUNDARY THIS EVENING. RUC MODEL HAS BEEN HINTING AT SURGE OF RICH 850 MB THETA-E AIR ALONG WARM FRONT AS WELL AND THIS MATCHES OTHER SHORT TERM GUIDANCE IN DEVELOPING STORMS IN SAME REGION EARLY THIS EVENING. 40 KNOTS OF DEEP LAYER SHEAR AMPLE ENOUGH TO SUSTAIN SUPERCELLS AND FAVORABLE LOW LEVEL SHEAR MAY EVEN ENHANCE LOCAL TORNADO THREAT. THIS WILL HAVE TO BE WATCHED CLOSELY. STORMS WOULD THEN MOVE INTO NORTHEAST IOWA AND SOUTHEAST MINNESOTA... PERHAPS BECOMING MORE ELEVATED AS THEY TRACK EAST INTO WISCONSIN TOWARDS THE OVERNIGHT. EITHER WAY...HAVE RAISED POPS TONIGHT FOR THIS SCENARIO. BOUNDARY WILL REMAIN NEARBY ON MONDAY AS UPPER TROUGH BECOMES MORE ESTABLISHED AND ZONAL FLOW BEGINS TO BECOME A BIT MORE NORTHWESTERLY. MID LEVEL WINDS WILL BE ON THE INCREASE AS NORTHERN SYSTEM BECOMES MORE DOMINANT WEATHER MAKER. OUTCOME STILL REMAINS A BIT TRICKY BUT BANKING ON A ROUND OR TWO OF CONVECTION GOING MONDAY MORNING...WITH ANOTHER POSSIBLE ORGANIZED SEVERE WEATHER EPISODE LATER IN THE DAY TRIGGERED BY ANOTHER SHORT WAVE IMPULSE. AT LEAST PARTS OF FORECAST AREA WILL BE INTO THE WARM SECTOR AS WELL. TEMPERATURE FORECASTS WILL ALSO BE TOUGH AND COULD VARY QUITE A BIT FROM NORTH TO SOUTH AND IN AREAS THAT CLEAR OUT. BY TUESDAY SURFACE LOW AND FRONTAL BOUNDARIES SHOULD BE FURTHER SOUTH AS COOLER AIR STARTS TO PUSH IN. COULD BE SOME LINGERING RAIN THREATS BUT BULK OF SEVERE WEATHER THREAT SHOULD BE OFF TO THE SOUTH AND EAST BY THEN. .LONG TERM...THURSDAY THROUGH SUNDAY AMPLIFICATION IN UPPER PATTERN WILL PUT WESTERN GREAT LAKES INTO NORTHWEST FLOW AS ANOMOLOUS UPPER TROUGH SETTLES INTO EASTERN U.S. IN LATER PERIODS. THIS WILL MAKE FOR QUIETER WEATHER...WITH COOLER AND DRIER REGIME DROPPING TEMPERATURES BACK UNDER NORMALS FOR EARLY AUGUST. DRY FORECAST RUNNING EXCEPT FOR TWO PERIODS. SIGNAL STILL THERE IN MEDIUM RANGE GUIDANCE FOR WEAK SHORT WAVE TO PASS THROUGH THE GREAT LAKES ON THURSDAY AND COULD HELP GENERATE SOME DIURNAL INSTABILITY SHOWERS OR STORMS ACROSS CENTRAL WISCONSIN. OTHER THREAT IS ON SUNDAY /DAY 7/ SINCE GUIDANCE IS NOW HINTING AT MORE SIGNIFICANT IMPULSE DROPPING INTO WESTERN GREAT LAKES ON BACK SIDE OF UPPER TROUGH. AGAIN...THIS COULD GENERATE ROUND OF CONVECTION AS IT PASSES AS EARLY AS SATURDAY NIGHT BUT TOO FAR OUT FOR DETAILS. && .AVIATION... THUNDERSTORM POTENTIAL CONTINUES TO BE THE FOCUS IN THE TAFS. WARM AIR IN MID LEVELS BUILDING NORTHEASTWARD TODAY...THUS CAPPING THE ATMOSPHERE FROM CONVECTIVE INITIATION. ACCORDING TO THE LATEST OPERATIONAL AND PROBABILISTIC DATA...STORMS SHOULD DEVELOP ALONG PERIPHERY OF THE CAP DURING AFTERNOON AND EVENING. CONFIDENCE WAS HIGH ENOUGH TO INCLUDE A PERIOD OF THUNDERSTORMS AT BOTH TAF SITES TONIGHT. SEVERE STORMS WILL BE POSSIBLE...ALTHOUGH AT THIS TIME PREFER TO ALLOW SUBSEQUENT TAF ISSUANCES TO ADDRESS DETAILS OF SEVERE POTENTIAL. IN ADDITION...MVFR CONDITIONS ANTICIPATED FROM ABOUT 04.09Z-04.18Z BASED ON MOISTURE LADEN BOUNDARY LAYER DURING THIS TIME FRAME. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...SHEA AVIATION..........THOMPSON
Hazardous weather outlook, Aug 3, 12:57 PM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1257 PM CDT SUN AUG 3 2008 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-041100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 1257 PM CDT SUN AUG 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A WARM FRONT WILL MOVE NORTHWARD INTO SOUTHEAST MINNESOTA AND SOUTHERN WISCONSIN THIS AFTERNOON...AND THEN BECOME STATIONARY TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE LATE AFTERNOON AND EARLY EVENING IN VICINITY OF THE INTERSTATE 35 CORRIDOR IN SOUTHERN MINNESOTA. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE... WITH THE HIGHEST POTENTIAL FOR SEVERE WEATHER FROM 6 PM TO 1 AM. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THERE IS ALSO AN ISOLATED TORNADO THREAT...MAINLY ALONG AND WEST OF A LINE FROM ROCHESTER MINNESOTA TO OELWEIN IOWA. ANY THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN. THIS COULD RESULT IN LOCALIZED FLASH FLOODING...ESPECIALLY IN URBAN AREAS AND STEEP TERRAIN...WHERE RAINFALL RUNOFF WILL BE ENHANCED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SLOW MOVING LOW PRESSURE SYSTEM WILL PRODUCE SEVERAL ROUNDS OF THUNDERSTORMS FROM MONDAY INTO TUESDAY. A FEW OF THESE STORMS MAY BECOME SEVERE MONDAY AND MONDAY NIGHT. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THESE THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN. THIS MAY RESULT IN LOCALIZED FLASH FLOODING...ESPECIALLY IN URBAN AREAS AND STEEP TERRAIN...WHERE RAINFALL RUNOFF WILL BE ENHANCED. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS SHOULD BE READY FOR ACTIVATION...ESPECIALLY IF YOUR GROUP IS IN LOCATIONS NEAR AND WEST OF THE MISSISSIPPI RIVER. SPOTTER ACTIVATION MAY BE NEEDED PERIODICALLY MONDAY THROUGH MONDAY NIGHT. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. THOMPSON
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 2:58 PM CDT | Severe Thunderstorm Warning | ARX | Taylor | 47 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.